Nonlinear Dynamics

, Volume 79, Issue 2, pp 903–918 | Cite as

Kink-like wave and compacton-like wave solutions for generalized KdV equation

Original Paper


By using the bifurcation method of dynamical systems and numerical simulation approach of differential equations, we investigate generalized KdV equation \(u_t=u^{2}u_{x}-u^{2}u_{xxx}-4uu_xu_{xx}-(u_x)^3\). Two types of bounded traveling wave solutions are found, that is, the kink-like wave and compacton-like wave solutions. The planar graphs of these solutions are simulated by using software Mathematica; meanwhile, some interesting phenomena are revealed, that is, under some conditions, the periodic wave can become the kink-like wave and compacton-like wave, respectively, and the solitary wave can become the kink-like wave. The exact kink-like wave and compacton-like wave solutions with implicit or parameter expressions are given.


Generalized KdV equation Kink-like wave Compacton-like wave Periodic wave Solitary wave 



All authors wish to thank the editor and the anonymous referee for many valuable suggestions leading to an improvement of this paper. This work is supported by the Science Foundation of Shaoguan University (201320501), National Natural Science Foundation of China (11401448).


  1. 1.
    Liu, G.T., Fan, T.Y.: New applications of developed Jacobi elliptic function expansion methods. Phys. Lett. A. 345, 161–166 (2005)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Liu, S.K., Fu, Z.T., Liu, S.D., Zhao, Q.: Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations. Phys. Lett. A. 289, 69–74 (2001)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Abdou, M.A.: The extended F-expansion method and its application for a class of nonlinear evolution equations. Chaos Solitons Fractals 31, 95–104 (2007)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Wang, M.L., Li, X.Z.: Extended F-expansion method and periodic wave solutions for the generalized Zakharov equations. Phys. Lett. A. 343, 48–54 (2005)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Wang, M.L., Li, X.Z., Zhang, J.L.: The \(\frac{G^{\prime }}{G}\)-expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics. Phys. Lett. A. 372, 417–423 (2008)MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Song, M., Ge, Y.L.: Application of the \(\frac{G^{\prime }}{G}\)-expansion method to (3+1)-dimensional nonlinear evolution equations. Comput. Math. Appl. 60, 1220–1227 (2010)MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Huang, Y.: New no-traveling wave solutions for the Liouville equation by B\(\ddot{a}\)cklund transformation method. Nonlinear Dyn. 72, 87–90 (2013)CrossRefGoogle Scholar
  8. 8.
    Zedan, Hassan A., Aladrous, E., Shapll, S.: Exact solutions for a perturbed nonlinear Schr\(\ddot{o}\)dinger equation by using B\(\ddot{a}\)cklund transformations. Nonlinear Dyn. 74, 1145–1151 (2013)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Rui, W.G.: The integral bifurcation method combined with factoring technique for investigating exact solutions and their dynamical properties of a generalized Gardner equation. Nonlinear Dyn. 76, 1529–1542 (2014)MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Cooper, F., Shepar, H., Sodano, P.: Solitary waves in a class of generalized Korteveg-de-Vries equation. Phys. Rev. E. 48, 4027–4032 (1993)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Rosenau, P., Hyman, J.M.: Compactons: solitons with finite wavelength. Phys. Rev. Lett. 70, 564–567 (1993)MATHCrossRefGoogle Scholar
  12. 12.
    Tang, S.Q., Li, M.: Bifurcations of travelling wave solutions in a class of generalized KdV equation. Appl. Math. Comput. 177, 589–596 (2006)MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Tang, S.Q., Zheng, J.X., Huang, W.T.: Travelling wave solutions for a class of generalized KdV equation. Appl. Math. Comput. 215, 2768–2774 (2009)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Li, J.B.: On nonlinear wave equations with breaking loop-solutions. Int. J. Bifurc. Chaos. 20, 519–537 (2010)MATHCrossRefGoogle Scholar
  15. 15.
    Xie, Y.A., Fu, H.L., Tang, S.Q.: Peaked and smooth solitons for \(K^*(4, 1)\) equation. J. Appl. Math. Article ID 518415, 10 pp. (2013)Google Scholar
  16. 16.
    Rosenau, P.: Compacts and noncompact dispersive patterns. Phys. Lett. A. 275, 193–203 (2000)MATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Liu, Z.R., Li, Q.X., Lin, Q.M.: New bounded traveling waves to Camassa-Holm equation. Int. J. Bifurc. Chaos. 14, 3541–3556 (2004)Google Scholar
  18. 18.
    Liu, Z.R., Long, Y.: Generalized kink waves in a general compressible hyperelastic rod. Int. J. Bifurc. Chaos. 15, 2671–2679 (2005)MATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Liu, Z.R., Long, Y.: Compacton-like wave and kink-like wave of GCH equation. Nonlinear Anal. Real World Appl. 8, 136–155 (2007)MATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Xie, S.L., Wang, L.: Compacton and generalized kink wave solutions of the CH-DP equation. Appl. Math. Comput. 215, 4028–4039 (2010)MATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Xie, S.L., Zhang, Y.Z., He, J.H.: Two types of bounded traveling-wave solutions of a two-component Camassa-Holm equation. Appl. Math. Comput. 219, 10271–10282 (2013)MATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    Li, J.B., Liu, Z.R.: Smooth and non-smooth traveling waves in a nonlinearly dispersive equation. Appl. Math. Model. 25, 41–56 (2000)MATHCrossRefGoogle Scholar
  23. 23.
    Liu, Z.R., Yang, C.X.: The application of bifurcation method to a higher order KdV equation. J. Math. Anal. Appl. 275, 1–12 (2002)MATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Liu, R.: Some new results on explicit traveling wave solutions of \(k(m, n)\) equation. Discrete Cont. Dyn. Syst. 13, 633–646 (2010)MATHCrossRefGoogle Scholar
  25. 25.
    Wen, Z.S.: Bifurcation of solitons, peakons, and periodic cusp waves for \(\theta \)-equation. Nonlinear Dyn. (2014). doi: 10.1007/s11071-014-1289-1
  26. 26.
    Wen, Z.S.: Several new types of bounded wave solutions for the generalized two-component Camassa-Holm equation. Nonlinear Dyn. (2014). doi: 10.1007/s11071-014-1346-9 Google Scholar
  27. 27.
    Li, S.Y., Liu, R.: Some explicit expressions and interesting bifurcation phenomena for nonlinear waves in generalized Zakharov equations. Abstr. Appl. Anal. 19 pp. Article ID 869438 (2013)Google Scholar
  28. 28.
    Li, S.Y., Liu, Z.R.: The traveling wave solutions and their bifurcations for the BBM-like \(B(m, n)\) equations. J. Appl. Math. 17 pp. Article ID 490341 (2013)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.School of Mathematics and Information SciencesShaoguan UniversityShaoguanPeople’s Republic of China
  2. 2.Department of MathematicsSouth China University of TechnologyGuangzhouPeople’s Republic of China

Personalised recommendations